Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 276, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 3:27 PM EDT for Franklin County, Virginia. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 11, 2011, 3:49 PM EDT
- In force
- 22 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:35 PM EDT | TSTM WND DMG | 5 Ne Rocky Mount, VA | 5-6 TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS51 KRNK 111927
SVRRNK
VAC067-112030-
/O.NEW.KRNK.SV.W.0276.110611T1927Z-110611T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 430 PM EDT.
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BURNT CHIMNEY...OR 6 MILES EAST OF BOONES MILL...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURNT CHIMNEY...
NORTHWEST SMITH MOUNTAIN LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3704 7994 3714 7993 3718 7991 3721 7988
3718 7972 3715 7970 3716 7968 3714 7967
3700 7983
TIME...MOT...LOC 1927Z 273DEG 20KT 3714 7983
$$3 follow-up statements
364
WWUS51 KRNK 111933
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT JUN 11 2011
VAC067-112030-
/O.CON.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
333 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FRANKLIN COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WIRTZ...OR NEAR ROCKY MOUNT...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WIRTZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3704 7994 3714 7993 3718 7991 3721 7988
3718 7972 3715 7970 3716 7968 3714 7967
3700 7983
TIME...MOT...LOC 1934Z 290DEG 11KT 3706 7986
$$841
WWUS51 KRNK 111944
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SAT JUN 11 2011
VAC067-112030-
/O.CON.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
344 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FRANKLIN COUNTY...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURNT CHIMNEY...OR NEAR ROCKY MOUNT...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
BURNT CHIMNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3704 7994 3719 7975 3717 7971 3715 7970
3715 7968 3714 7967 3700 7983
TIME...MOT...LOC 1945Z 290DEG 11KT 3705 7982
$$474
WWUS51 KRNK 111949 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT JUN 11 2011
VAC067-112000-
/O.CAN.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
349 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3704 7994 3719 7975 3717 7971 3715 7970
3715 7968 3714 7967 3700 7983
TIME...MOT...LOC 1950Z 290DEG 11KT 3704 7980
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:52 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 11, 1:52 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL HEAD TOWARD THE EASTERN OHIO VALLEY THIS AFTERNOON AND ARRIVE IN OUR AREA SUNDAY. THE FRONT WILL PASS SOUTH OF THE REGION SUNDAY EVENING. A MORE COMFORTABLE AREA OF HIGH PRESSURE OVERTAKING THE REGION FROM THE NORTH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... WIDELY SCTD TSRA FORMING ALONG OUTFLOW BOUNDARY FROM TROUTVILLE SOUTHWEST INTO THE NEW RIVER VALLEY AND NC MTNS. LATEST MESOANALYSIS SHOWING SBCAPES OF 2000-3000 J/KG ACROSS MUCH OF THE CWA ESPECIALLY EAST OF THE BLUE RIDGE IN NC. THE STORMS THIS AFTN ARE EXPECTED TO SHIFT OFF THE MTNS INTO THE PIEDMONT BUT REMAIN WIDELY SCT...WHILE AN UPPER IMPULSE MOVES ACROSS WV INTO NRN VA...AND ORGANIZES MORE OF A LINE POTENTIAL NORTH OF THE CWA ALTHOUGH POTENTIAL EXISTS FOR FURTHER SWD DEVELOPMENT AFTER 4 PM. WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT...AND HIGH PWATS...MAIN THREATS WILL BE MARGINALLY SVR HAIL...WET MICROBURSTS AND ISOLATED FLOODING. STORMS ARE MOVING A LITTLE MORE THAN YESTERDAY IN THE 10-15 MPH RANGE. THE NEXT BATCH OF CONVECTION WILL FORM IN KY AND MOVE INTO WV THIS AFTN AFTER 3-4PM AND MAINLY SHIFT INTO OUR CWA TOWARD 6 PM...PER LATEST HRRR AND 12KM NAM...ALTHOUGH THE NAM SEEMS TO BE SUFFERING CONVECTIVE FEEDBACK THIS EVENING. WILL KEEP POPS IN THE SLIGHT CHANCE TO CHANCE RANGE EARLY...THEN SPREAD TO CHANCE AREA WIDE BY EARLY EVENING. PREVIOUS VALID DISCUSSION... DID MAKE A FEW MINOR ADJUSTMENTS TO THE HOURLY TEMPERATURES AND RELATIVE HUMIDITY HEADING INTO THE AFTERNOON. COMPLEXITY OF THE SITUATION SUGGESTS NEED TO BEEF UP THE STAFFING LATE THIS AFTERNOON...AND POTENTIAL NEED TO ACTIVATE SKYWARN. ATTM DO NOT FEEL ACTIVATION WILL BE NEEDED BEFORE 4 PM. TSTM ACTIVITY LIKELY TO PERSIST WELL INTO THE EVENING. STORMS THAT FIRE ALONG BLUE RIDGE WILL MOVE EAST...TO BE REPLACED BY INBOUND THUNDERSTORM LINE/CLUSTER OUTFLOWS FROM THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE ACTUAL COLD FRONT WILL PROBABLY NOT CLEAR THE CWA UNTIL SUNDAY...SO TEMPS/DEWPOINTS TO REMAIN ELEVATED THROUGH TONIGHT AS WE WILL REMAIN ON THE WARM SIDE OF THE FRONT. HAVE REMAINED CLOSE TO GUIDANCE FOR MAX/MIN TEMPS. THINK MOST AREAS ALONG AND EAST OF BLUE RIDGE TO TEST 90 DEGREES TODAY AND DIPPING NO LOWER THAN THE 60S TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS STILL POSSIBLE SUNDAY AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE REGION. A WEST WIND DEVELOPS EARLY OVER THE MOUNTAINS BUT THE THETA-E BOUNDARY WILL STILL BE IN THE OHIO VALLEY. WITH SOME CLEARING BEHIND THE FRONT AND LOW LEVEL MOISTURE LINGERING...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON SUNDAY ALONG AND WEST OF THE BLUE RIDGE. TO THE EAST AND ESPECIALLY IN THE PIEDMONT...SOUTHWESTERLY WINDS CONTINUES TO PUMP MOISTURE IN TO THE AREA. WITH AFTERNOON HEATING AND LIFT FROM THE FRONT...STRONG CONVECTION IS POSSIBLE THROUGH LATE AFTERNOON IN THE PIEDMONT OF SOUTH-CENTRAL VIRGINIA AND NORTHWEST NORTH CAROLINA. BY THE EVENING...THE FRONT WILL CLEAR SOUTHSIDE AND COOLER DRIER AIR WILL FILTER IN THROUGH WEDNESDAY. TEMPERATURES A LITTLE TRICKY SUNDAY WITH MORNING SHOWERS COMING ACROSS THE AREA. WITH COLD AIR LAGGING WELL BEHIND THE FRONT...A WARM START TO THE DAY AND SOME CLEARING BEHIND THE FRONT SHOULD PROPEL TEMPERATURES ABOVE NORMAL ONCE AGAIN. NORTHWEST WINDS WILL PUSH COOLER AIR INTO THE REGION SUNDAY NIGHT AND MONDAY. TEMPERATURES MONDAY WILL BE CLOSER TO NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT. GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR 70S/LOW 80S WEST TO MID OR UPPER 80S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA THROUGH EARLY EVENING. ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT. WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT BLF/ROA. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...NF/WP SHORT TERM...RCS LONG TERM...WP AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Special weather statement, Jun 11, 2:34 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUN 11 2011
VAZ012-013-111900-
PULASKI VA-WYTHE VA-
234 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...
AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MAX MEADOWS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GUNTON PARK AROUND 300 PM.
LAT...LON 3705 8104 3706 8096 3707 8078 3695 8082
3699 8106Local storm report, Jun 11, 3:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 ESE BUFFALO RIDGE 36.73N 80.17W
06/11/2011 PATRICK VA PUBLIC
SEVERAL TREES DOWN ALONG FOLEY ROAD
&&
PWSpecial weather statement, Jun 11, 3:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT SAT JUN 11 2011
VAZ024-034-035-111945-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
312 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND ROCKBRIDGE
COUNTIES...
AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GLASGOW...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLASGOW AROUND 340 PM AND SNOWDEN AROUND 345
PM.
LAT...LON 3771 7925 3750 7931 3759 7958 3763 7963
3774 7958Local storm report, Jun 11, 3:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 ESE FRIES 36.69N 80.88W
06/11/2011 E1.00 INCH CITY OF GALAX VA TRAINED SPOTTER
&&
16Special weather statement, Jun 11, 3:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT JUN 11 2011
VAZ033-111945-
FRANKLIN VA-
318 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BOONES MILL...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3709 7984 3711 7997 3714 7996 3715 7994
3717 7991 3718 7991 3719 7989 3720 7986Local storm report, Jun 11, 3:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 NE BOONES MILL 37.15N 79.89W
06/11/2011 E0.75 INCH FRANKLIN VA TRAINED SPOTTER
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:16 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe, City of Radford | 59 min |
| Jun 11, 12:38 PM EDT | Special Weather Statement | RNK | Smyth | 52 min |
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 55 min |
| Jun 11, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 11, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jun 11, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 42 min |
| Jun 11, 2:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 61 min |
| Jun 11, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 26 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 57 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jun 11, 3:18 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 27 min |
| Jun 11, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 68 min |
| Jun 11, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 40 min |
| Jun 11, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 43 min |
| Jun 11, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 59 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 11 min |
| Jun 11, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 11, 7:40 PM EDT | Special Weather Statement | RNK | Rockbridge | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.